After nearly five years, I am trying to come off seroxat for the fourth time. I plan to keep a diary of my efforts and to discuss a few issues relating to the greed and lies of GSK, the makers of the drug, the woeful ignorance of the real effects of this drug amongst the medical fraternity and hope to find out what help is available to the thousands of people who struggle to come off it.
Thursday, 22 February 2007
Very slow progress
However, I have experienced the return of the IBS symptoms that I've had in the past when I've forgotten my pills. I was going to the loo every half an hour and my whole abdomen felt sore and bloated. Everything would settle down by around 3pm but I still didn't feel particularly hungry (something unknown to me since I started taking seroxat 0 I usually have the appetite of a particularly hungry horse who has just run a marathon) and I felt physically as well as mentally lethargic. I tried eating a banana in the morning, which normally has a 'binding' effect. Not so this time. By this morning, I was thoroughly fed up and hit the immodium and this seems to stop the spasms and I fell much better. It will be interesting to see what happens tomorrow.
This whole process feels like I'm conducting an experiment on myself. I'm trying to live with the mood swings, headaches, dopiness, loss of concentration etc, and not get too annoyed by it. Any physical symptoms I am managing through nutrition, different types of exercise and over-the-counter medicines as a last resort. CBT has been useful to keep a check on myself when I've started to get stressed out and overwhelmed. So far, I've only had a very few moments when I've felt like it's all too much. I find the physical side of this the most difficult. I have a very low discomfort threshold, particularly when it comes to my digestive operations which is why my previous attempts to quit didn't work. I am really hoping I haven't hit the level of drug whereby my stomach starts acting up all the time. I'm relying on my body getting used to this lower dosage and getting back to how it was before. It's always so tempting to just keep cutting back and cutting back and patience is not my forte. But I think I have to stay at this level for as long as it takes for my stomach to settle down again.